MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 1, SHORT NECK; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 1, SHORT NECK; CEMENTLESS HIP STEM
Catalog Number 01.12.21SN
Health Effect - Clinical Code Pain (1994)
Date of Event 01/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 05 february 2019: lot 143801: (b)(4) items manufactured and released on 04-aug-2014.Expiration date: 2019-06-30.No anomalies found related to the problem.To date, all the items of this same lot have been already sold without any similar reported event investigation performed by r&d product manager: based on the picture received, the implant is covered in biological fluids.From preliminary visual investigation, it is not possible to determine an implant-related failure root cause.Clinical evaluation performed by medical affairs manager: hip revision surgery occurred 4 years after cementless total hip arthroplasty in a (b)(6) woman.In the radiographic image provided, radiolucent lines in gruen zones 1 and 7 are visible.No information on general health status of the patient is available.Aseptic loosening is a possible literature described adverse event after cementless hip replacements and causes are often unknown.The reason of this failure cannot be determined.
 
Event or Problem Description
Revision surgery performed, 4 years and 2 months after primary surgery, due to pain and stem loosening.The surgeon revised the implant with a cemented stem.

Brand Name
QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 1, SHORT NECK
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8310177
Report Number3005180920-2019-00027
Device Sequence Number1697380
Product Code JDI
UDI-Device Identifier07630030802614
UDI-Public07630030802614
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue Number01.12.21SN
Device Lot Number143801
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2019
Initial Report FDA Received Date02/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR